MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, a flexor raabe guiding sheath was used for an angioplasty of the popliteal and tibial vessels.The sheath had a "couple" angioplasty balloons pass through it.The physician noticed that the device was "oozing at the groin" which was being used as the access point."minimal force" was applied to remove the sheath to finish the procedure and it separated.The sheath was over a.018 wire and mild calcification was reported on the vessels.The break happened outside the body and the procedure was completed successfully.No unintended section of the device remained inside the patients body.No additional procedures were required due to this occurrence.No adverse effects reported due to this occurrence.
 
Event or Problem Description
Additional information was received on (b)(6) 2021 clarifying that the separation occurred on the shaft 8 to 10 centimeters from the hub.The dilator was not in place when the separation occurred.There was no resistance felt during insertion or removal and everything was removed over the wire.The sheath was repositioned over a.035 wire after the withdraw of the balloon to give ia medication (vasodilator).
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: b5.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Description of event: as reported, a flexor raabe guiding sheath was used for an angioplasty of the popliteal and tibial vessels.The sheath had a "couple" angioplasty balloons pass through it.The physician noticed that the device was "oozing at the groin" which was being used as the access point."minimal force" was applied to remove the sheath to finish the procedure and it separated.The sheath was over a.018 wire and mild calcification was reported on the vessels.The break happened outside the body and the procedure was completed successfully.Additional information was received on 27aug2021 clarifying that the separation occurred on the shaft 8 to 10 centimeters from the hub.The dilator was not in place when the separation occurred.There was no resistance felt during insertion or removal and everything was removed over the wire.The sheath was repositioned over a.035 wire after the withdraw of the balloon to give ia medication (vasodilator).Investigation ¿ evaluation a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, and quality control data.The customer returned kcfw-5.0-38-70-rb-raabe to cook for investigation.Physical examination of the returned device showed: visual inspection results, one used and damaged sheath was received.The sheath separated at approximately 3.5cm from the white cap.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: "warnings¿ ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance i anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ ¿sheath removal¿ ¿insert a wire guide until its tip extends at least 10cm past the tip of the sheath.¿ ¿remove the sheath.Avoid applying traction to the hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ ¿remove the wire guide.¿ ¿how supplied¿ ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded a component failure contributed to this failure mode.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12377606
Report Number1820334-2021-02063
Device Sequence Number17115629
Product Code DYB
UDI-Device Identifier00827002130913
UDI-Public(01)00827002130913(17)240623(10)14046632
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2024
Device Model NumberN/A
Device Catalogue NumberKCFW-5.0-38-70-RB-RAABE
Device Lot Number14046632
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2021
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/20/2021
Supplement Date Received by Manufacturer08/27/2021
12/21/2021
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date09/01/2021
01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown